Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 24, 2004, 10:19 PM CST for Dallas County, Grant County, Jefferson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2004, 10:19 PM CST (04:19 UTC)
- Expired
- Jan 25, 2004, 1:20 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Dallas County, AR, Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 250422
FFWLIT
ARC039-053-069-250720-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 PM CST SAT JAN 24 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWEST ARKANSAS
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
GRANT COUNTY IN CENTRAL ARKANSAS
* UNTIL 120 AM CST
* DOPPLER RADAR IN LITTLE ROCK CONTINUED TO LIGHT TO MODERATE RAIN
OVER MUCH OF CENTRAL ARKANSAS. RADAR ESTIMATES THAT TWO TO THREE
INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA SINCE LATE THIS
AFTERNOON. WITH RAIN EXPECTED TO CONTINUE...FLASH FLOODING IS
LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3415 9274 3416 9267 3439 9266 3445 9188
3413 9181 3406 9243 3397 9248 3387 9284
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 8:45 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 24, 8:45 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CST SAT JAN 24 2004 .DISCUSSION... SOME CHANGES WILL BE MADE TO THE GRIDS/FORECAST THIS EVENING TO REFLECT CURRENT TRENDS. RADAR CONTINUES TO BE LIT UP THIS EVENING WITH WIDESPREAD LIGHT TO MODERATE RAIN COVERING THE REGION. AREA RADARS SHOW PRECIP HAS STOPPED OVER PARTS OF THE SOUTHEAST BUT PLENTY MORE ON THE WAY. 60 DEGREE PLUS DEW POINTS EXTEND FROM SOUTHERN ARKANSAS ALL THE WAY TO THE TEXAS GULF COAST. PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH ARE COMMON PLACE. LATEST MESO ETA KEEPS PRECIPITATION AROUND A LITTLE WHILE LONGER THAN PREVIOUS RUNS SO WILL HAVE TO HOLD ONTO IT A LITTLE LONGER ACROSS THE NORTH ON SUNDAY. WILL ALSO INTRODUCE SCATTERED POPS ACROSS THE SOUTH EARLY SUNDAY. OTHERWISE WILL MAKE MINOR TWEAKS TO WINDS AND TEMPERATURES THIS EVENING AND CLOUD COVER FOR THE SECOND PERIOD. UPDATES OUT BY 930 PM. && .PREV DISCUSSION... RAIN PRETTY MUCH OVERSPREAD SOUTHERN/CENTRAL ARKANSAS TODAY...AND WILL BUILD INTO NORTHERN SECTIONS OF THE STATE TONIGHT. CATEGORICAL POPS MENTIONED...WITH A CHANCE OF THUNDER AS WELL. RAIN HEAVY AT TIMES...AND LOOKING FOR 1 TO 2 INCH TOTALS. ON SUNDAY...APPEARS THAT DRY SLOT BUILDING BEHIND DEPARTING STORM SYSTEM...WITH RAIN ENDING FROM SOUTHWEST TO NORTHEAST. A BREEZY SOUTHWEST WIND EXPECTED...WITH SUN POPPING OUT IN QUITE A FEW AREAS. ABOVE NORMAL TEMPERATURES IN THE FORECAST...WITH AFTERNOON READINGS IN THE 50S/60S. COLD FRONT WILL SWING INTO REGION ON MONDAY FROM THE NORTHWEST. DATA HAS BEEN CONSISTENT SHOWING MOISTURE WITH FRONT MAINLY TO THE NORTH OF ARKANSAS. EVEN SO...SLIGHT CHANCE RAIN/SNOW FOLLOWING FRONT ACROSS NORTH MONDAY AFTERNOON/EVENING. OTHERWISE...BECOMING WINDY IN MOST AREAS SURROUNDING THE FRONT AND TURNING COLDER. MUCH COLDER TEMPERATURES MONDAY NIGHT...WITH COOL WEATHER CONTINUING INTO TUESDAY. ENSEMBLE RUNS FROM VARIOUS MEDIUM RANGE MODELS PROMOTE LESS THAN AVERAGE CONFIDENCE REGARDING FEATURES DURING THE EXTENDED PERIODS. HOWEVER...CONFIDENCE IS SUFFICIENT TO MODERATE TEMPERATURE FORECASTS LATE IN THE EXTENDED...AS THE COLDEST AIR SHOULD AGAIN REMAIN WELL TO THE NORTHEAST OF THE FORECAST AREA. ONLY LIGHT PRECIPITATION IS EXPECTED FOR THURSDAY. 55 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 56
Hazardous weather outlook, Jan 24, 6:30 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CST SAT JAN 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 630 PM CST SAT JAN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM IN EASTERN TEXAS WILL CONTINUE TO MOVE NORTHEAST THROUGH THE OVERNIGHT HOURS. THIS LOW WILL CONTINUE TO PULL LARGE AMOUNTS OF GULF MOISTURE INTO THE NATURAL STATE AND DEPOSIT IT IN THE FORM OF RAIN. LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THE NIGHT WITH RAINFALL AMOUNTS RANGING BETWEEN ONE AND TWO INCHES BY MORNING. THE LARGEST RAINFALL AMOUNTS WILL BE OVER EASTERN AND SOUTHERN ARKANSAS. A CLAP OF THUNDER CAN NOT BE RULED OUT BUT THE CHANCES OF SEVERE WEATHER ARE ALMOST NON EXISTENT. THE STORM WILL MOVE THROUGH QUICKLY ENOUGH THAT WIDESPREAD FLOODING SHOULD NOT BE A CONCERN BUT WATER WILL LIKELY POND ON AREA ROADS. PLEASE EXERCISE CATION IF TRAVELING TONIGHT AND BE AWARE OF THE POSSIBILITY OF HYDROPLANING. WITH THE SYSTEM MOVING SO QUICKLY... PRECIPITATION WILL END FROM THE SOUTHWEST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAINFALL WILL QUICKLY COME TO AN END DURING THE EARLY MORNING HOURS SUNDAY...AND CLOUDS WILL GRADUALLY DISSIPATE DURING THE AFTERNOON. A WEAK COLD FRONT WILL MOVE THROUGH THE STATE MONDAY. TEMPERATURES WILL FALL ABOUT 10 DEGREES...BUT NO PRECIPITATION WILL FALL. ANOTHER COLD FRONT WILL APPROACH ARKANSAS THURSDAY...WITH BELOW NORMAL TEMPERATURES BEHIND IT. A SLIGHT CHANCE OF A RAIN SNOW MIX IS POSSIBLE IN NORTHERN ARKANSAS...AS THE COLDER AIR INTERACTS WITH THE MOISTURE OVER THE NATURAL STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:07 PM CST | Flash Flood Warning | LZK | Woodruff | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.